Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Muscle stiffness, blows at the back of head, forgetfulness after falling from a height, on Valporate. Affect child development?

During yoga practice, wherein my daughter had to climb over another child to form a pyramid. It is said that she has fallen down just before or after climbing. After falling down she had muscle stiffness and was in confusion as said by her teacher who came only after alerted by other children. When we reached the school she was so confused and forgot that she had gone to school by her cycle. Now also she could not remember that we brought her to home by auto. She is not remembering any thing at that incidence. Except these after three hour sleep all other thoughts and activities are normal. Valparin syrup was prescribed by Pediatrician after going through CT and EEG . CT was normal and EEG shows some epi activity. 2. Now, as she is a girl child, yet to attain puberty , will this prolonged and continuous medication affect her developments ? 3. It is said that if one stops taking this valporate, it will affect more.... Is it correct ? 4. What is the cause of this seizure? Is it due to falling down or by birth or getting blows at the back of the head ? We are very much indebted to you.
Asked On : Fri, 2 Nov 2012
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
hello dear,
first and foremost thing, many episodes of epileptic seizures are generally coincident with a history of fall and so produce confusion in diagnosis about the real cause of the incidence. but here it seems to be a case of epilepsy only as it was associated with post epileptic period of confusion and drowsiness. may be this seizure had precipitated the event of fall while exercise and as you said EEG also suggests some kind of seizure activity.
1. please be careful that you don't stop giving the medicine prescribed by the doctor as it may unmask the seizure activity that is suppressed at present. the drugs are withdrawn in a phased manner generally after one and half to two years of seizure free period that too with tapering the dosage of drugs. you ve to also make sure to take your child to doctor for regular follow up for the dose to be increased or decreased according to the body weight.

2. there is not much side effect of this drug and is quiet safe and will not affect the normal development of your daughter at this stage so rest assured.

3. cause of the seizure cant be ascertained in every case. as you said the CT scan was normal any tthere is no history of fall or trauma prior to this, so it seems to be a epilepsy what is called as idiopathic, that is, no particular cause can be ascertained. but in most of the cases they are controlled well on medications. so follow up regularly with your doctor and follw the advices given .

Answered: Thu, 15 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor